MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patients right eye for an unspecified reason.No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information was provided that the reason for the lens being explanted was due to the patient being unhappy with the visual outcome.The patient reported difficulty seeing distance and near; along with too much glare and halos.The iol has been discarded.There was no vitrectomy, incision enlargement, or sutures required.There was no patient injury.Another johnson & johnson lens, model aab00 22.5 diopter was implanted as a replacement.The patient was doing well and lens was implanted successfully.No other information was provided.The following sections have been updated accordingly: section b3: date of event: 9/01/2021.Section d6b: if explanted; give date: (b)(6) 2022.Section h6: health effect - clinical code: 2137 blurred vision.Section h6: health effect - clinical code: 2227 halo.Section h6: health effect - clinical code: 2140 glare.Section h6: type of investigation: 4115 device discarded.Section h6: health effect - clinical code: the code provided in the initial report 1845 - eye injury is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15757130
Report Number3012236936-2022-02776
Device Sequence Number12819262
Product Code MFK
UDI-Device Identifier05050474750739
UDI-Public(01)05050474750739(17)240411
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite